Florida, 2010Funnel Cloud in Florida, June 4, 2010
June 4, 2010 · NWS MLB · 1 event in 1 county or zone
A funnel cloud was observed in association with a strong thunderstorm which developed along the sea breeze boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A funnel cloud was observed in association with a strong thunderstorm which developed along the sea breeze boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 4, 1:29 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 1:29 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT FRI JUN 4 2010
.DISCUSSION...MODERATE/DEEP SW FLOW WITHIN MOIST (2.00 INCH
PRECIPITABLE WATER) ENVIRONMENT WILL LEAD TO INCREASE IN COVERAGE
AND INTENSITY OF STORMS OVER THE INTERIOR PENINSULA THROUGH MID/LATE
AFTERNOON...WORKING E/NE AT 10-15 KT TOWARD AND OFFSHORE THE EAST
COAST THROUGH LATE AFTERNOON/EARLY EVENING. GREATEST STORMS THREATS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCAL/BRIEF
TORRENTIAL RAINFALL. LOCALIZED WIND GUSTS OF 40-45 MPH POSSIBLE NEAR
DEEPEST CONVECTION. ACTIVITY WILL DIMINISH FROM WEST TO EAST BY
EARLY EVENING...WITH A FEW LINGERING SHOWERS/STORMS POSSIBLE UNTIL
LATER IN THE EVENING NEAR THE EAST COAST.
WEEKEND...CUT-OFF LOW OVER THE ARKLATEX REGION WILL DRIFT UP THE
MS RIVER VALLEY WHERE IT WILL MERGE WITH A WEAK SFC TROF OVER THE
CENTRAL PLAINS BY 00Z SUN. THE MERGER SHOULD OCCUR FAR ENOUGH TO
THE N TO EMBED THE RESULTING STORM SYSTEM WELL WITHIN A STRONG
ZONAL FLOW PATTERN OVER THE NRN HALF OF THE CONUS. THE FLOW WILL
THEN PUSH THE STORM RAPIDLY ACRS THE MIDWEST BY 12Z SUN...THEN OFF
THE NEW ENGLAND COAST BY 00Z MON...WHILE SIMULTANEOUSLY ALLOWING
IT TO DEVELOP INTO A LARGE SHORT WAVE TROF THAT WILL ENCOMPASS
MUCH OF THE CONUS E OF THE MS RIVER.
THE PERSISTENT TROFING PATTERN OVER THE ERN CONUS WILL KEEP THE DLM
ATLC AXIS SUPPRESSED OVER THE S FL PENINSULA...WHICH IN TURN WILL
RESULT IN A W/SWRLY FLOW ACRS THE CENTRAL PENINSULA THRU THE
UPCOMING WEEKEND. THE FLOW PATTERN WILL CONTINUE TO PACK DIURNAL
CONVECTION OVER THE E CENTRAL PENINSULA. DRIER MID LVL AIR OVER THE
WRN GOMEX SHOULD WORK ITS WAY INTO THE FL PENINSULA ON SAT. WHILE
THIS SHOULD RESULT IN DECREASED STORM COVERAGE COMPARED WITH TODAY (WILL
GO WITH 40% INTERIOR/50% COASTAL)...IT WILL INCREASE THE THREAT
FOR STRONG TO SVR CONVECTION AS THE DRY AIR GENERATES STEEPER MID
LVL LAPSE RATES.
AS THE FRONTAL TROF WILL PUSHES INTO THE DEEP SOUTH ON SUN...A
CONFLUENT WX PATTERN WILL RESULT AS IT INTERACTS WITH THE RIDGE AXIS
OVER S FL...WITH THE CENTRAL PENINSULA SANDWICHED BETWEEN THE TWO.
DLM MOISTURE WILL BE "SQUEEZED" BY THE CONFLUENT FLOW...WHILE THE
SWRLY STEERING WINDS CONTINUE TO PACK DIURNAL CONVECTION OVER THE
ERN PENINSULA. WILL PUSH POPS BACK TO 50% INTERIOR/60% COASTAL.
WARM SW FLOW WILL KEEP MAX TEMPS IN THE L/M90S AND MIN TEMPS IN THE
M70S THRU THE WEEKEND.
MON-FRI...WRN EXTENSION OF THE DLM RIDGE MAY PINCH OFF INTO THE
GOMEX EARLY NEXT WEEK AS THE FRONTAL TROF PUSHES INTO THE DEEP
SOUTH. MID RANGE MODELS CONTINUE TO SUGGEST THE FRONTAL TROF WILL
PUSH THROUGH THE CENTRAL PENINSULA MON AFTN AND INTO THE S FL
PENINSULA MON NIGHT. WHILE THIS IS AN UNUSUAL OCCURRENCE FOR THE
WARM SEASON...IT IS FEASIBLE AS A HIGH PRES RIDGE BUILDS DOWN OUT
OF THE NRN ROCKIES AND CENTRAL PLAINS BEHIND THE TROF.
SHOULD THE RIDGE OVER THE GOMEX MERGE WITH THE CONTINENTAL
RIDGE...THEIR COMBINED STRENGTH MAY PRODUCE JUST ENOUGH OF A NRLY
WIND COMPONENT TO SHUNT THE TROF AXIS INTO S FL BY THE MIDDLE OF
NEXT WEEK. N/NE FLOW WOULD RESULT BEHIND THE TROF...WHICH IS
CLIMATOLOGICALLY ONE OF THE MOST STABLE WX PATTERNS FOR THE FL
PENINSULA. NOT READY TO DROP PRECIP OUT OF THE FCST COMPLETELY...
BUT WILL TREND POPS DOWN TO AOB 30% THRU WED NIGHT...AND CONT BLO
50% THRU THE REMAINDER OF THE FCST PD.
NO INDICATION THE ANTICIPATED PATTERN WILL RESULT IN ANY SIG WARMING
OR COOLING TREND...MAX/MIN TEMPS SLIGHTLY ABV CLIMO AVG...BUT NOT BY
MORE THAN ~5F DEG.
&&
.AVIATION...COVERAGE OF STORMS WILL CONTINUE TO INCREASE OVER THE
INTERIOR PENINSULA 19-21Z...BECOMING MOST CONCENTRATED NEAR THE
EAST COAST 21-23Z. WIND GUSTS TO AROUND 40KT POSSIBLE WITH SOME OF
THE DEEPER CONVECTION. CONVECTION WILL DECREASE AFTER
23Z...ESPECIALLY INLAND...BUT WITH A FEW LINGER SHOWERS/STORMS
POSSIBLE CLOSE TO THE COAST INTO THE EVENING. MVFR CEILINGS LATE
AFTERNOON/EARLY EVENING WILL IMPROVE TO MAINLY VFR LATER THIS
EVENING AND OVERNIGHT. ANOTHER ROUND OF STORMS EXPECTED SAT...BUT
WILL A LITTLE LOWER COVERAGE COMPARED WITH TODAY. EARLIEST DEVELOPMENT
EXPECTED INLAND BY EARLY AFTERNOON...THEN MOST LIKELY NEAR EAST
COAST BY LATE AFTERNOON. BETTER CHANCE FOR AN ATLANTIC SEA BREEZE
SATURDAY AFTERNOON...BUT LIKELY REMAINING PINNED NEAR
COAST...WOULD PROMPT POSSIBLE HIGHER COVERAGE/INTENSITY AFT 21Z.
&&
.MARINE...THROUGH TONIGHT...MAIN HAZARD WILL BE OFFSHORE MOVG
STORMS. OUTSIDE OF STORMS... RATHER BENIGN CONDS WITH SRLY WINDS
BLO 15KT AND SEAS A FT NEAR SHORE AND 2 TO 2.5FT OFFSHORE.
WINDS/SEAS HIGHER NEAR TS.
SAT-WED...DLM RIDGE AXIS OVER THE S FL PENINSULA/FL STRAITS THRU
EARLY NEXT WEEK WILL GENERATE A GENTLE TO MODERATE SWRLY BREEZE.
SHORT FETCH LENGTH DUE TO THE OFFSHORE FLOW...KEEPING SEAS AOB 2FT
NEARSHORE AND AOB 3FT OFFSHORE. SFC/BNDRY LYR WINDS WILL SHIFT TO
THE N/NE TOWARD THE MIDDLE OF NEXT WEEK AS A WEAK TROF PUSHES ACRS
THE PENINSULA. THE THREAT FOR OFFSHORE MOVING TSTMS WILL CONTINUE
THRU THE UPCOMING WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 90 76 91 / 30 50 20 50
MCO 73 92 75 93 / 20 40 20 50
MLB 76 91 76 91 / 30 50 20 50
VRB 74 92 75 92 / 30 50 20 40
LEE 76 92 77 92 / 20 40 20 60
SFB 75 93 77 94 / 20 40 20 50
ORL 76 91 77 93 / 20 40 20 50
FPR 74 92 75 92 / 30 50 20 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...SPRATT
LONG TERM....HAGEMEYER
Hazardous weather outlook, Jun 4, 4:39 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
539 AM EDT FRI JUN 4 2010
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
539 AM EDT FRI JUN 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A VERY MOIST AIR MASS IS IN PLACE ACROSS EAST CENTRAL FLORIDA...WHICH
IS EXPECTED TO RESULT IN ANOTHER DAY OF NUMEROUS SHOWERS AND LIGHTNING
STORMS ACROSS EAST CENTRAL FLORIDA.
COMPARED TO THURSDAY...CLOUDS ARE MORE WIDESPREAD EARLY THIS MORNING
WITH A FEW DISSIPATING PATCHES OF LIGHT RAIN...AND WITH DEEP MOISTURE
IN PLACE...SHOWERS ARE LIKELY TO GET AN EARLY START TODAY. COVERAGE
WILL INCREASE FROM LATE MORNING THROUGH THE AFTERNOON...ESPECIALLY
WHERE STORMS AND STORM OUTFLOW BOUNDARIES INTERACT. A FEW STORMS WILL
LINGER INTO THE EARLY EVENING.
WHILE THE ATMOSPHERE IS NOT QUITE AS COLD ALOFT...A FEW STRONG TO
SEVERE STORMS WITH GUSTY WINDS...HAIL AND FREQUENT LIGHTNING WILL
STILL BE POSSIBLE. IN ADDITION...DEEPER MOISTURE WILL ALLOW FOR
RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A NUMBER OF STORMS TODAY.
STORM MOTION WILL BE EAST AT 15 TO 20 MPH.
...MARINE THUNDERSTORM GUST IMPACT...
STRONG STORMS WILL BE POSSIBLE NEAR INLAND LAKES STARTING EARLY
THIS AFTERNOON...AND OFFSHORE MOVING STRONG STORMS ARE MORE LIKELY
AROUND THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS FROM LATE
AFTERNOON INTO EARLY EVENING. ISOLATED WATERSPOUTS ARE POSSIBLE AS
WELL. MARINERS SHOULD BE ALERT TO THE POTENTIAL OF STORMS MOVING
IN RAPIDLY FROM THE WEST TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED AFTERNOON AND EARLY EVENING STORMS ARE EXPECTED FROM THIS
WEEKEND THROUGH NEXT WEEK. STORMS WILL MOVE EAST FROM THE MAINLAND
INTO THE ATLANTIC FOR THE NEXT SEVERAL DAYS. STRONG TO SEVERE STORMS
ARE POSSIBLE EACH AFTERNOON...POSING LIGHTNING...WIND...HAIL AND
TORRENTIAL RAINS AS HAZARDS TO ALL OUTDOOR ACTIVITIES OVER LAND
AND WATER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
CRISTALDI
In the hours before
Special weather statement, Jun 4, 2:40 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT FRI JUN 4 2010
FLZ041-141-042045-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
340 PM EDT FRI JUN 4 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN VOLUSIA COUNTY...
* UNTIL 445 PM EDT.
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
PIERSON...MOVING EAST AT 15 MPH. THE STORM WILL MOVE TOWARD THE EAST
COAST AND AFFECT AREAS NORTHWARD FROM DAYTONA BEACH....INCLUDING
ORMOND BEACH AND ORMOND BY THE SEA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2929 8103 2925 8100 2918 8097 2917 8097
2915 8152 2917 8151 2919 8153 2933 8155
2936 8141 2927 8140 2927 8116 2941 8116
2943 8113 2943 8109
TIME...MOT...LOC 1938Z 263DEG 20KT 2925 8143
52Special weather statement, Jun 4, 3:22 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
422 PM EDT FRI JUN 4 2010
FLZ041-044>047-053-054-058-059-141-147-042130-
COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-NORTHERN
BREVARD COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
422 PM EDT FRI JUN 4 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STORMS WITH
STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL MOVING
EAST...
* UNTIL 530 PM EDT.
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRENGTHENING STORMS CAPABLE OF PRODUCING STRONG WINDS
AND SMALL HAIL. THE EACTIVITY REACHED FROM THE INTERIOR BETWEEN
PAISLEY...METRO ORLANDO AND YEEYAW JUNCTION EAST INTO SOUTHWEST
BREVARD COUNTY. THE ACTIVITY WAS MOVING EAST AT 15 MPH AND WILL MOVE
INTO THE COASTAL COUNTIES FROM THE INTERIOR DURING THE LATE
AFTERNOON.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2755 8033 2749 8104 2885 8162 2907 8091
2875 8079 2879 8084 2864 8082 2862 8080
2869 8079 2870 8079 2860 8073 2862 8080
2834 8072 2834 8071 2859 8073 2859 8072
2827 8066 2823 8064 2831 8063
TIME...MOT...LOC 2018Z 255DEG 30KT 2837 8138
52Funnel Cloud, St. Lucie
- When
- June 4, 4:33 PM EST
- Where
- St. Lucie County, 1.96 mi WSW of Viking
- Reported by
- Law Enforcement
- Coordinates
- 27.520, -80.400
Two sheriff deputies observed a funnel cloud near Indrio Road in St. Lucie County. The deputies reported dissipation of the funnel cloud.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 4, 20101 death · 1 event
- Heat in Nevada, June 4, 20101 death · 1 event
- Heat in Texas, June 4, 20101 death · 1 event
- Flood in Wyoming, June 4 to 13, 2010$12 million · 1 event
- Flash Flooding and Flooding in Iowa, June 4 to 6, 2010$1.3 million · 1.75 in hail · 18 events
- Flooding and Hail in Ohio, June 4 to 5, 2010$445,000 · 1.25 in hail · 28 events
- Damaging Winds in Michigan, June 4, 2010$1.3 million · 70 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$665,000 · 4 in hail · 11 events
- Flash Flood and Hail in Missouri, June 4, 2010$511,000 · 1.5 in hail · 5 events
- Flash Flooding and Damaging Wind in Alabama, June 4, 20103 injured · $169,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$190,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 4, 2010$87,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223585.